new member with question about abdominal weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

maxkeno
New Member


Date Joined Jul 2008
Total Posts : 1
   Posted 7/15/2008 10:47 AM (GMT -7)   
Hi.  I was diagnosed with Lupus about 4 years ago, and have been dealing with the symptoms fairly well so far.  A lot of pain, but I try not to let it sop me.  I am on Plaquenil, Naproxin, AsthmaNex, and Clebrix.  I only take the pain medications when it is unbearable. 
Some of my symptoms are the joint/muscle pain, numbness in hands and feet at night, fatigue, and a bad chronic cough.
 
My question is this - I have been gaining weight over the past year and it is really alarming to me.  It is all centered in my midsection (very unattractive) and no matter what I do, I can't seem to lose it.  I am very good about my diet and exercise a few times a week as I am able.  My doctor has not attributed this to the Lupus, just keeps telling me I am at 'that age' (54).  I was wondering if anyone else has experienced this and if it is another symptom or if I am crazy!
 
Thanks 

mygrljes
Regular Member


Date Joined Mar 2008
Total Posts : 110
   Posted 7/15/2008 12:25 PM (GMT -7)   

Hi maxkeno,

I have experienced the belly weight gain as well. Mine is because my thyroid went out of whack, but there's no way to tell if that is what's causing yours without a thyroid test.

You are not alone when it comes to feeling like you're crazy when a new symptom pops up. Everybody here feels that way at some point, more than once. Of course, it doesn't help when your doctor takes their time figuring out what your latest symptom means. Sometimes you just have to do a little research yourself and ask your doctor to run a certain test that seems to match up with what you're going through. We have to be proactive.

Good luck to you,

Robin


dix: lupus sle Jan. '99, hypo-thyroid Mar. '06
rx: pred. 5mg/day, plaquenil 200mg/day, levothyroxine .112mg/day, premarin .45mg/day, methotrexate 7.5mg/week, folic acid 1mg/day
wife, mother of three


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 7/15/2008 5:56 PM (GMT -7)   
Welcome to the forum Max!!

Wow . . . tough question. A feew things pop into my head:

Menopause (hormone changes affect every part of your body)
Thyroid
Liver
GI issues

Sorry . . . its a toughy w/o symptoms to go along with it.

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 7/15/2008 7:05 PM (GMT -7)   
Maxkeno--
The four meds you mentioned are notorious for liver damage--celebrex, naproxen, asthmanex, and plaquenil (in a daily dose). If you have diabetes, then you may have fatty liver, if you have not been evaluated for diabetes, hyperinsulinemia, or fatty liver, then you might want to talk to your doc about it. It can be very dangerous and serious, despite what your doc might say.

I sort of don't like your docs answer given the meds you are on. I would get copies of my labs and look at the liver function section and see if they are high--not the docs version of high but the labs. Your docs office should give you the labs. I keep all mine.

I don't know why docs like putting people on drugs they know cause harm long term, without offering a break. If you drink alcohol, I would strongly recommend not doing it on those drugs (the NSAIDs--celebrex and naproxen). Asthma and elevated ANA can accompany fatty liver, which can result from endocrine damage, diabetes, alcohol and drugs--even prescription, and other things. An abdominal ultrasound can tell if one has fatty liver or fluid retention due to liver problems (ascites). Some with ascites say they hear the water slosh in their belly when they walk. Mine is huge and all fat, my liver is full of fat.

You have a right to know what you can do to help improve things and I wish I had been stricter about getting the fat resolved, but they didn't know much about fatty liver back then. There are dietary changes you can make for fluid and fatty liver, but you need to know what it is that is making your belly fat. In my dad's case it was his prostate and stretched bladder. There are many causes. If your regular doc isn't helpful, you might try a second opinion. But I would get my labs first. Hope you feel better. Marji
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 12:00 AM (GMT -7)
There are a total of 2,735,767 posts in 301,329 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
189 Guest(s), 5 Registered Member(s) are currently online.  Details
msOuchie, holo100, joavila92, Randy Eichner, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer